MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RE40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device was returned for evaluation.Visual inspection upon receipt found that the peel pack had not been opened yet with a break generated on the location where the oxygenator module packed in it came into contact with the pack.The actual sample still in the packed state, was subjected to visual inspection over the pack.The oxygenator module was found to have come off the support arm.The clips to fix the oxygenator module to the support arm and the sampling system were also found to have come off their places.The actual sample was taken out of the peel pack for further visual inspection.The parts on the oxygenator module to be fixed to the support arm were found to have been broken.The reservoir outlet port had been deformed.The sampling system had been broken.The support arm had not been deformed.The clips were taken out of the pack and subjected to visual inspection.They were found to have been partially deformed.Reproductive testing was performed on a factory-retained unopened cx*rx15re40 sample.It was dropped by gravity from 2m-high and was unpacked from the package for observation of the state of the oxygenator module and the reservoir.The oxygenator module was still in the state of being fixed with the reservoir.A factory-retained unopened cx*rx15re40 sample was exposed to shock force which was excessive enough to break the outer box.The sample was then unpacked from the package for observation of the state of the oxygenator module and the reservoir.The oxygenator module was found to have come off the reservoir.The complaint state was duplicated.The above investigation of the actual sample revealed dislodgement of the oxygenator module from the reservoir, damage on the peel pack and on the components and deformation of the components.Review of the device history record and the product release decision control sheet of the involved product/lot# combination was conducted with no findings.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.However, based on the investigation, it is likely that the actual sample was exposed to some shock force which exceeded the strength of this product during transportation or storage.The device labeling does address the potential for such an event in the instructions-for-use (ifu) with statements such as the following: do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported when the device was taken out of the box, they found that the oxygenator was inside the bag, however, the reservoir was not attached to the oxy.In addition, a cap on the same reservoir unit broke the sterile pack.There was no harm to the patient.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7245162
Report Number9681834-2018-00003
Device Sequence Number18866014
Product Code DTZ
UDI-Device Identifier04987350771070
UDI-Public04987350771070
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberCX*RX15RE40
Device Lot Number170426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2018
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1